MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Catalog Number 139005
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during use, doctor wanted to pass a wire through the ureteral catheter but found it difficult to pass, noticed there was a kink or narrowing at proximal end of catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted received 8 unopened polyurethane ureteral catheters and 1 polyurethane ureteral catheter in opened packaging.Kink was present in returned sample therefore the reported event is confirmed.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be material selection.However, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: the bard polyurethane ureteral catheters are intended for use in the drainage of urine from the ureter.The polyurethane ureteral catheter is inserted through the urethra, into the bladder and up through the ureter.These catheters also allow the delivery of contrast media.Directions for use: ureteral catheters are designed in a variety of distal tip configurations.The anatomical characteristics of the ureteral orifice and physician preference should determine the choice of design in a specific clinical situation.Closed tip placement (placed without a guidewire) after placement of the cystoscope into the bladder, the ureteral orifice is located and examined and a choice of ureteral catheter is made.The catheter adapter is secured to the ureteral catheter, and the catheter is flushed to evacuate all air bubbles.Under direct vision, the catheter tip is positioned within the ureteral orifice.Contrast media is then injected through the ureteral catheter into the ureter.Under fluoroscopy, the ureter is visualized and required intervention determined.Open tip placement (placed with a guidewire) after placement of the cystoscope into the bladder, the ureteral orifice is located and examined and a choice of ureteral catheter is made.Under direct vision, the guidewire is positioned within the ureteral orifice.The ureteral catheter is inserted over the guidewire and advanced into the ureter.The guidewire is removed and the catheter adapter is secured to the catheter.Gentle aspiration to evacuate air from the catheter can be performed at this time.Contrast media is then injected through the ureteral catheter into the ureter.Under fluoroscopy, the ureter is visualized and required intervention determined.Warning: this unit should not be used as a ureteral splint.Warning: this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Caution: do not withdraw ureteral catheter while it is deflected in endoscope.Avoid sharp bending.Caution: do not over-tighten the catheter adapter.Over-tightening the catheter adapter may occlude the lumen of the catheter.Caution: when using the tigertail catheter without the stabilizing support of a guidewire, be aware that a malfunction may occur where the flexible tip may detach if excessive force is made in contact with the walls of the bladder, ureter or renal pelvis.Should the flexible portion of the catheter become detached, retrieve with an endourology grasping device." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19497487
Report Number1018233-2024-03380
Device Sequence Number18124106
Product Code KOD
UDI-Device Identifier10801741127097
UDI-Public(01)10801741127097(11)231123(17)270531(10)REHX0797
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K033719
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number139005
Device Lot NumberREHX0797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown